Alert archive / California / Wind Advisories in 2025
Wind Advisory 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 4, 2025, 11:08 AM PST for Inyo County, California. It took effect at Nov 5, 2025, 1:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2025, 11:08 AM PST (19:08 UTC)
- In effect from
- Nov 5, 2025, 1:00 AM PST
- Expired
- Nov 6, 2025, 4:00 AM PST
- In force
- 27 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3521 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS75 KVEF 041908 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1108 AM PST Tue Nov 4 2025 CAZ519-051200- /O.NEW.KVEF.WI.Y.0026.251105T0900Z-251106T0600Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 1108 AM PST Tue Nov 4 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM PST WEDNESDAY... * WHAT...West to southwest winds 30 to 45 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 1 AM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
3 follow-up statements
391 WWUS75 KVEF 050911 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 111 AM PST Wed Nov 5 2025 CAZ520-060000- /O.EXB.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/ Owens Valley- Including the cities of Independence, Olancha, Lone Pine, and Bishop 111 AM PST Wed Nov 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...West to southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Owens Valley. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on US 395. Use extra caution. && $$ CAZ519-060000- /O.EXT.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 111 AM PST Wed Nov 5 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...West to southwest winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
488 WWUS75 KVEF 052350 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 350 PM PST Wed Nov 5 2025 CAZ519-061200- /O.CON.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 350 PM PST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...West to southwest winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ520-061200- /O.CON.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/ Owens Valley- Including the cities of Independence, Bishop, Olancha, and Lone Pine 350 PM PST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...West to southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Owens Valley. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on US 395. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
966 WWUS75 KVEF 061135 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 335 AM PST Thu Nov 6 2025 CAZ519-520-061245- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Olancha, Bishop, Lone Pine, Aspendell, and Whitney Portal 335 AM PST Thu Nov 6 2025 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Winds have decreased across the area and the Wind Advisory has been allowed to expire $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 9:45 AM PST, 1 hour 23 minutes earlier. Its key messages:
- * Our next system moves through Wednesday, increasing winds across the area and bringing precipitation chances to the eastern Sierra. * Otherwise, relatively calm and dry conditions are expected as temperatures remain above normal.
Area forecast discussion, Nov 4, 9:45 AM PST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 945 AM PST Tue Nov 4 2025 .KEY MESSAGES... * Our next system moves through Wednesday, increasing winds across the area and bringing precipitation chances to the eastern Sierra. * Otherwise, relatively calm and dry conditions are expected as temperatures remain above normal. && .DISCUSSION...through Monday. After another day of quiet weather today, a shortwave trough will move through the PacNW and Great Basin on Wednesday. Not overly strong and more of a glancing blow, chances for widespread, impactful winds (40+ mph) are low (less than 25%). Instead, any wind impacts are likely to be the result of localized downsloping in places likely US-95 near Desert Rock/Mercury and US-395 in the Owens Valley. The latter has the greatest potential (~50%), and these probabilities may be understated a bit with the seemingly favorable setup. Beyond the winds, it is worth noting that there are 20-30% PoPs on Wednesday in the eastern Sierra. Amounts will likely be light as chances for 0.25"+ are only ~20%, resulting in ~30% probabilities for 1"+ of snow above 9,000 feet. Precipitation chances and winds quickly diminish by Thursday morning. Other than Wednesday's system, the weather across the region looks rather quiet. Winds remain light, above-normal temperatures persist, and precipitation chances stay below 10%. Coolest temperatures expected Thursday, but even then highs are forecast to be between 70 and 85 degrees in most locations. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Light winds following diurnal directional patterns will continue through late Wednesday morning. Thereafter, winds are expected to veer and settle out of the south-southwest, becoming elevated with sustained speeds around 10KT, and intermittent higher gusts to 15-18KT possible near or just beyond the end of the forecast period. VFR conditions will prevail, with FEW-SCT clouds around 25kft AGL overspreading the area by sunrise, and FEW mid-level clouds around 15kft AGL by early afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Winds across the region will generally follow typical diurnal directional patterns the next 24 hours, with speeds around 8KT or less. The exception will be through the Owens Valley, including BIH, where gusty up- valley winds are expected to develop late this morning, persisting through the forecast period with gusts increasing to around 25KT overnight. Winds are also expected to increase across the mountains of southeastern California by early Wednesday morning, yielding increased turbulence to the lee of the mountain ranges. Otherwise, VFR conditions prevail, with high clouds around 20-25kft AGL overspreading the area tonight through Wednesday, and persisting at BIH for the duration. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.